Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 43507

Case report
Table of Contents - Year : 2016 | Month : March | Volume : 10 | Issue : 3 | Page : OD06 - OD07

A Fatal Case of Acute Myeloid Leukaemia—Methotrexate Related or Primary Autoimmune Disease Related: A Rare Case Report OD06-OD07

Saurabh Agarwal, Nidhi Kaeley, Priyanka Gupta, Vibha Gupta, Rohan Bhatia

Dr. Priyanka Gupta,
Senior Resident, Department of Microbiology, HIMS, SRHU, Jolly Grant, Dehradun, India.

Methotrexate is being used for many years in the treatment of chronic medical disorders e.g. rheumatoid arthritis since 1951. It has been associated with various systemic toxicities and complications including bone marrow suppression and lymphomas. The development of leukaemia in a patient of chronic rheumatoid arthritis is either related with the primary disease or due to the drugs which are used in the treatment like cyclophosphamide. In our present case, a 70-year-old female who was a known case of Rheumatoid Arthritis (RA) and was on methotrexate once a week orally for the past 20 years presented with complaints of loss of appetite, loss of weight and anaemia since 2 months. After thorough examination and investigation, she was diagnosed with acute myeloid leukaemia (AML-M4) with bilateral chest consolidation.